Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Univalence criteria and quasiconformal extensions

Authors: J. M. Anderson and A. Hinkkanen
Journal: Trans. Amer. Math. Soc. 324 (1991), 823-842
MSC: Primary 30C55; Secondary 30C62
MathSciNet review: 994162
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a locally univalent meromorphic function in the unit disk $ \Delta $. Recently, Epstein obtained a differential geometric proof for the fact that if $ f$ satisfies an inequality involving a suitable real-valued function $ \sigma $, then $ f$ is univalent in $ \Delta $ and has a quasiconformal extension to the sphere. We give a more classical proof for this result by means of an explicit quasiconformal extension, and obtain generalizations of the result under suitable conditions even if $ \sigma $ is allowed to be complex-valued and $ \Delta $ is replaced by a quasidisk.

References [Enhancements On Off] (What's this?)

  • [1] L. V. Ahlfors, Quasiconformal reflections, Acta Math. 109 (1963), 291-301. MR 0154978 (27:4921)
  • [2] -, Sufficient conditions for quasiconformal extension, Discontinuous Groups and Riemann Surfaces (College Park, Md., 1973), Ann. of Math. Stud., no. 79, Princeton Univ. Press, Princeton, N.J., 1974, pp. 23-29. MR 0374415 (51:10615)
  • [3] L. Ahlfors and G. Weill, A uniqueness theorem for Beltrami equations, Proc. Amer. Math. Soc. 13 (1962), 975-978. MR 0148896 (26:6393)
  • [4] J. M. Anderson and A. Hinkkanen, A univalency criterion, Michigan Math. J. 32 (1985), 33-40. MR 777298 (86h:30030)
  • [5] J. Becker, Conformal mappings with quasiconformal extensions, Aspects of Contemporary Complex Analysis (D. A. Brannan and J. G. Clunie, eds.), Academic Press, London, 1980, pp. 37-77. MR 623464 (82g:30034)
  • [6] C. L. Epstein, The hyperbolic Gauss map and quasiconformal reflections, J. Reine Angew. Math. 372 (1986), 96-135. MR 863521 (88b:30029)
  • [7] O. Lehto, Univalent functions and Teichmüller spaces, Springer, Berlin, Heidelberg, and New York, 1987. MR 867407 (88f:30073)
  • [8] B. G. Osgood, Some properties of $ f''/f'$ and the Poincaré metric, Indiana Univ. Math. J. 31 (1982), 449-461. MR 662912 (83j:30019)
  • [9] Ch. Pommerenke, On the Epstein univalence criterion, Resultate Math. 10 (1986), 143-146. MR 869806 (88a:30043)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C55, 30C62

Retrieve articles in all journals with MSC: 30C55, 30C62

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society